Vol. 2, No. 2, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
Congruences for Han's generating function

Dan Collins and Sally Wolfe

Vol. 2 (2009), No. 2, 225–236

For an integer t 1 and a partition λ, we let t(λ) be the multiset of hook lengths of λ which are divisible by t. Then, define ateven(n) and atodd(n) to be the number of partitions of n such that |t(λ)| is even or odd, respectively. In a recent paper, Han generalized the Nekrasov–Okounkov formula to obtain a generating function for at(n) = ateven(n) atodd(n). We use this generating function to prove congruences for the coefficients at(n).

partition, partition function, Han's generating function, Nekrasov–Okounkov, hook length, Ramanujan congruences, congruences, modular forms
Mathematical Subject Classification 2000
Primary: 05A17, 11P83
Received: 29 September 2008
Accepted: 17 January 2009
Published: 7 May 2009

Communicated by Kenneth S. Berenhaut
Dan Collins
Department of Mathematics
Cornell University
310 Malott Hall
Ithaca, NY 14853
United States
Sally Wolfe
Department of Mathematics
University of Wisconsin
Madison, WI 53706
United States